Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 337, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 14, 2017, 7:13 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Oct 14, 2017, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
245
WUUS53 KSGF 150013
SVRSGF
KSC011-MOC217-150100-
/O.NEW.KSGF.SV.W.0337.171015T0013Z-171015T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
713 PM CDT SAT OCT 14 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Northwestern Vernon County in west central Missouri...
* Until 800 PM CDT
* At 713 PM CDT, a severe thunderstorm was located near Moran, or 7
miles northeast of La Harpe, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Richards... Mapleton...
Deerfield... Metz...
Stotesbury... Harding...
Hiattville... Petersburg...
Hammond... Devon...
Porterville... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3803 9508 3804 9461 3806 9461 3805 9437
3781 9438 3768 9509
TIME...MOT...LOC 0013Z 265DEG 50KT 3798 9518
HAIL...1.00IN
WIND...70MPH
$$
Hatch2 follow-up statements
907
WWUS53 KSGF 150036
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
736 PM CDT SAT OCT 14 2017
KSC011-MOC217-150100-
/O.CON.KSGF.SV.W.0337.000000T0000Z-171015T0100Z/
Bourbon KS-Vernon MO-
736 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BOURBON AND NORTHWESTERN VERNON COUNTIES...
At 735 PM CDT, severe thunderstorms were located along a line
extending from near Fulton to near Hepler, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Richards... Mapleton...
Deerfield... Metz...
Stotesbury... Harding...
Hiattville... Petersburg...
Hammond... Devon...
Porterville... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3803 9508 3804 9461 3806 9461 3805 9437
3781 9438 3768 9509
TIME...MOT...LOC 0035Z 265DEG 34KT 3803 9475 3769 9505
HAIL...1.00IN
WIND...70MPH
$$
Hatch284
WWUS53 KSGF 150056
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
756 PM CDT SAT OCT 14 2017
KSC011-MOC217-150106-
/O.EXP.KSGF.SV.W.0337.000000T0000Z-171015T0100Z/
Bourbon KS-Vernon MO-
756 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON AND NORTHWESTERN
VERNON COUNTIES WILL EXPIRE AT 800 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Kansas...and west central Missouri.
LAT...LON 3803 9508 3804 9461 3806 9461 3805 9437
3781 9438 3768 9509
TIME...MOT...LOC 0056Z 265DEG 50KT 3805 9440 3771 9470
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:25 PM CDT, 48 minutes earlier.
Area forecast discussion, Oct 14, 6:25 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Springfield MO 625 PM CDT Sat Oct 14 2017 .SHORT TERM...(This evening through Sunday) Issued at 159 PM CDT Sat Oct 14 2017 Showers and thunderstorms were currently ongoing across northeastern Kansas and northern Missouri in proximity to the cold front. This activity is expected to move south this evening as the cold front makes its way to the southeast and into the Ozark region late this afternoon into this evening. Low level moisture, a strong low level jet, frontal lift and some instability will work to bring the potential for strong to severe storms, however the timing of the frontal passage for the region during the overnight hours may act to limit the severe potential. Still, there is a concern for damaging winds along the front and associated with and down bursts that may occur. Some isolated hail to the size of quarters may also be possible with the strongest storms as the freezing level will be fairly low. Cool fall high pressure will be filtering into the region behind the cold front through the day Sunday. Despite mostly sunny skies afternoon temperatures will struggle to reach the 60 degree mark. .LONG TERM...(Sunday Night through Saturday) Issued at 159 PM CDT Sat Oct 14 2017 With cold high pressure over the region, overnight temperatures will fall into the lower 40s to upper 30s under clear skies. Sprawling high pressure will then linger over the eastern half of the country through the end of the week as upper level flow remains northwesterly. With sunny skies expected through the week a slow warming trend will occur with high by Friday in the middle 70s. The next chance of rain may come late next weekend or into the following week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 553 PM CDT Sat Oct 14 2017 Rather complex weather situation during the first 12 hours of the forecast period. Surface front currently extends from northern Missouri into southwestern Kansas. Convection has fired all along the front with several storms becoming severe. Front is now on the move with the convection forecast to begin moving into the area in the next 1-2 hours and begin affecting the terminal sites between 03-06z. Ceilings and visibilities should drop to MVFR with occasional IFR as the surface front makes its way through the area. Winds will remain gusty overnight veering from a southerly to a northwesterly direction with the frontal passage. Conditions should begin to improve after 12z with VFR conditions expected at the terminal sites after 18z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Gaede
Hazardous weather outlook, Oct 14, 5:07 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 507 PM CDT Sat Oct 14 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 507 PM CDT Sat Oct 14 2017 ...SEVERE THUNDERSTORM WATCH NUMBER 500 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Thunderstorms will move into southeastern Kansas and western Missouri by early evening then spread across the Missouri Ozarks tonight. There is a limited to elevated risk for severe storms capable of producing damaging winds to 60 mph and large hail to the size of quarters. The greatest risk for severe weather will occur this evening northwest of Interstate 44. Southerly winds will gust to around 30 mph today and tonight across southeastern Kansas and southwestern Missouri ahead of the approaching cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will end from the northwest early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening into tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:58 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 47 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | SGF | Benton, Morgan, St. Clair | 53 min |
| Oct 14, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| Oct 14, 10:40 PM CDT | Special Weather Statement | SGF | Jasper | 35 min |
| Oct 14, 10:44 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 31 min |
| Oct 15, 9:43 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Oct 14, 7:55 PM CDT | Special Weather Statement | SGF | Crawford | 50 min |
| Oct 15, 9:43 AM CDT | River Flood Warning | SGF | Bourbon | 34 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.